What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jun 14, 1:34 PM EST, 12 minutes earlier.
Area forecast discussion, Jun 14, 1:34 PM EST, 12 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
234 PM EDT Mon Jun 14 2021
.UPDATE...
18z Aviation update below.
Baker
&&
.PREV DISCUSSION... /Issued 1108 AM EDT Mon Jun 14 2021/
UPDATE...
Only minor near term adjustments made to temps/dewpts given recent
obs. Still thinking weak front will support some isolated
convective triggering later this afternoon, warranting some slight
to low end chance pops across portions of the area with main focus across
central GA. Cannot rule out something strong given progged SB/ML
instability near 2000-3000 J/kg but is fairly moisture starved.
Previous discussion follows...
Baker
PREV DISCUSSION... /Issued 735 AM EDT Mon Jun 14 2021/
Morning Area Forecast Discussion for June 14...
SHORT TERM /Today through Tuesday/...
A surface front located over south Georgia through the period, while
a second front will push through the area as an upper level wave
moving through the Great Lake region pushes east. Front will bring
a shot of drier air across the area. While most of the dynamics
will remain north of the forecast area with north to northwest flow
aloft over the area, the will be enough moisture available today and
tomorrow for slight to low chance POPs, particularly along the
surface front along a line from Columbus to Athens this afternoon
and along the southern fringes of our forecast area tomorrow.
Convection will be mostly diurnally driven with much of the activity
diminishing with the loss of heat each evening, although an isolated
storm may continue into the late evening hours. Guidance
temperatures look good, with warmer than normal temperatures today
followed by near normal temperatures overnight and tomorrow.
Atwell
LONG TERM /Tuesday Night through Sunday/...
I've got some good news and some potential bad news for the long
term. We'll start with the good news. The long term starts on
Tuesday evening where cold front should have surged through the CWA
thanks to shortwave rotating through the broader long wave trough
over the eastern seaboard, bringing a surge of lower dewpoints
across the area and some relief from the gulf moisture. It appears
this will make it far enough south that storm chances can be lowered
below even slight chance mentions. Larger upper level trough will
slowly push east over the next few days with subsidence behind the
trough helping drive sfc high pressure in over the CWA, which will
further help suppress chances of thunderstorms. High temperatures
will be in the 80s to low 90s on Wednesday, but airmass under
high will continue to modify and bring high temps up into the
upper 80s to mid 90s by Thursday.
Now for the potential bad news - the tropics. By Friday, trough
moves off the coast, taking the sfc high with it. This brings sfc
winds back around from the south and the beginning of the return of
the gulf moisture. Over the weekend, several TPVs will help drive a
series of strong shortwaves through large trough over eastern 2/3rds
of CONUS. These will remain north of the area, so PoP chances will
likely be mostly diurnal in nature Friday and Saturday. However,
global deterministic models still continue to show a tropical low
with the GoM related to the Central American Gyre. Initial
development is still shown in the western Gulf on Friday, but an
increasing number of ensemble members as well as repeated runs of
the deterministic guidance continues to show the system getting
pulled to north and then the northeast (possibly driven by
imbalanced convection on the eastern side and a Beta drift effect
given lack of overall steering flow) and eventually captured by
the jet stream. This would bring the system towards the CWA by the
end of the long term, bringing the possibility of heavy rainfall
for a day or two, dependent on exact timing.
It's important to highlight a few things with this system. First,
there is still uncertainty, and it certainly isn't a guarantee that
the system will impact us. Some ensemble members still show a more
western track towards the Mexican coastline that prevents the system
from pulling up this way for some time, if at all. This introduces
both uncertainty in potential timing as well as if impacts will
even happen. Additionally, how the development of the system
occurs, from its size to its potential strength, or even if it
develops at all, will have large implications on the extent of
impacts here. This is not likely to strengthen into something
significant, as CAG based systems can sometimes struggle to become
organized, and the thermodynamic environment is not the best as
Gulf waters aren't quite the jet fuel they would likely be later
into the hurricane season. But even a modest tropical storm could
bring both a flooding and tropical tornado threat with it.
All in all, I'll continue to say what I've said all week - stay
tuned as we continue to hone the forecast. Confidence is increasing
of rainfall associated with the tropical moisture, and we'll have a
much better handle on the rest over the coming days.
Lusk
&&
.AVIATION...
18Z Update...
Mainly SCT/BKN cu field this afternoon near 5 kft and some
isolated to scattered SHRA/TSRA along and ahead of a weak front
pushing southward so have tempo TSRA 18-21z for northern sites and
20-24z for southern. Mostly NW winds 4-7 kts this afternoon except
VRB gusts possible with any TSRA, then calm to light WNW overnight
and increasing out of NW for Tuesday 9-14 kts gusting 20-24 kts.
Skies becoming mostly clear overnight through Tuesday.
//ATL Confidence...18Z Update...
Medium on overall TSRA coverage this afternoon.
High on all else.
Baker
&&
.PRELIMINARY POINT TEMPS/POPS...
Athens 93 68 91 64 / 20 20 0 0
Atlanta 92 70 88 65 / 20 10 0 0
Blairsville 88 62 81 57 / 20 0 0 0
Cartersville 92 66 86 62 / 10 0 0 0
Columbus 93 71 94 67 / 30 20 10 5
Gainesville 90 69 87 63 / 20 5 0 0
Macon 94 69 95 65 / 20 20 5 5
Rome 94 67 87 63 / 10 0 0 0
Peachtree City 92 68 89 63 / 30 10 0 0
Vidalia 91 73 95 70 / 10 10 20 10
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...Atwell/Baker
LONG TERM....Lusk
AVIATION...Baker
Hazardous weather outlook, Jun 14, 6:07 AM EST, 7 hours 39 minutes before
Hazardous Weather Outlook...Updated
National Weather Service Peachtree City GA
707 AM EDT Mon Jun 14 2021
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-150830-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
707 AM EDT Mon Jun 14 2021
This Hazardous Weather Outlook is for North and Central Georgia.
.DAY ONE...Today and Tonight...
The probability for widespread hazardous weather is low.
Isolated thunderstorms will be possible today across North and
Central Georgia with the best chances in the afternoon as a front
moves through the area. Primary threats will be heavy rain,
frequent lightning, and gusty winds with any storms which do form.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...
There will be a chance of thunderstorms across south central
Georgia Tuesday. Dry conditions expected Wednesday through Friday.
Thunderstorms will again be possible across North and Central
Georgia on Saturday and Sunday. The greatest chance will be during
the afternoon and evening hours. A few stronger thunderstorms cannot
be ruled out on any of these days, however no organized or
widespread severe weather is expected. The primary threat from any
thunderstorms will be frequent lightning, gusty winds, and brief
heavy rain.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected through tonight.
In the hours before
Local storm report, Jun 14, 10:54 AM EST, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1154 AM EDT MON JUN 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TSTM WND DMG 2 N HUBER 32.75N 83.53W
06/12/2021 TWIGGS GA EMERGENCY MNGR
A COUPLE TREES DOWNED ABOUT 2 MILES NORTH OF THE
COMMUNITY OF HUBER; ONE ALONG MARION RD AND ONE ALONG
SGODA CIR.
&&
EVENT NUMBER FFC2100400
KMMLocal storm report, Jun 14, 11:41 AM EST, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1241 PM EDT MON JUN 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0627 PM TSTM WND DMG 4 NW DUBLIN 32.59N 82.95W
06/12/2021 LAURENS GA EMERGENCY MNGR
MULTIPLE TREES DOWN ALONG N HWY 441 NEAR WOODLAND
TRAILS AND OLD TOOMSBORO ROAD. TIME ESTIMATED FROM
RADAR.
&&
EVENT NUMBER FFC2100401
DJNLocal storm report, Jun 14, 11:45 AM EST, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1245 PM EDT MON JUN 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM TSTM WND DMG 7 ENE RENTZ 32.43N 82.89W
06/12/2021 LAURENS GA EMERGENCY MNGR
MULTIPLE TREES DOWN ALONG ROBERTSON CHURCH ROAD AND
HOLLIDAY CIRCLE, AS WELL AS NEAR GA-19 AND ROY BRACEWELL
ROAD. TIME ESTIMATED FROM RADAR
&&
EVENT NUMBER FFC2100402
DJNLocal storm report, Jun 14, 11:50 AM EST, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1250 PM EDT MON JUN 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TSTM WND DMG 2 SE MONTROSE 32.54N 83.13W
06/12/2021 LAURENS GA EMERGENCY MNGR
SEVERAL REPORTS OF TREES DOWN BETWEEN MONTROSE AND
DUDLEY, NEAR PAYNE COOK ROAD AND HWY 26. TIME ESTIMATED
FROM RADAR.
&&
EVENT NUMBER FFC2100403
DJNLocal storm report, Jun 14, 12:42 PM EST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
142 PM EDT MON JUN 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0528 PM TSTM WND DMG HUBER 32.71N 83.55W
06/12/2021 TWIGGS GA EMERGENCY MNGR
TREES WERE DOWNED ONTO TWO HOMES ON BELL COURT IN THE
COMMUNITY OF HUBER.
&&
EVENT NUMBER FFC2100404
KMMSpecial weather statement, Jun 14, 1:18 PM EST, 28 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
218 PM EDT Mon Jun 14 2021
GAZ013>015-022-023-141900-
Hall GA-Dawson GA-Forsyth GA-Pickens GA-Lumpkin GA-
218 PM EDT Mon Jun 14 2021
...SIGNIFICANT WEATHER ADVISORY FOR HALL...DAWSON...FORSYTH...EASTERN
PICKENS AND SOUTHWESTERN LUMPKIN COUNTIES UNTIL 300 PM EDT...
At 217 PM EDT...a strong thunderstorm was over McKee, or near
Dawsonville...moving southeast at 20 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Gainesville, Cumming, Dawsonville, Oakwood, Dougherty, Drew, Coal
Mountain, Hightower, Juno, Matt, Silver City, Chestatee, Oscarville,
Hollis Lathem Reservoir, Auraria, Ducktown, Nimblewill, War Hill
Park, McKee and Murrayville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3429 8376 3415 8424 3431 8426 3438 8426
3438 8427 3449 8428 3459 8410
TIME...MOT...LOC 1817Z 327DEG 16KT 3448 8415
HAIL...0.25IN
WIND...40MPHNOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 963727, 963728, 963729, 963730, 963731, 963726, 963732, 963724, 963725, 963733, 963734.